MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED 60 ECHELON +, 280MM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED 60 ECHELON +, 280MM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCEE60A
Medical Device Problem Codes Self-Activation or Keying (1557); Difficult to Open or Close (2921); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/24/2026.D4: batch #unk.Additional information was requested, and the following was obtained: the procedure was open surgery of the colon, and the used site was unknown.The customer told, "it eventually opened when fiddling the jaws." there was no bleeding or tissue damage as a result of this event.There are no problems with the patient's condition after the surgery.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device pcee60a lot number a98u60 and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure, the forceps were accidentally fired while clamped together with the tissue, causing the knife to stop.The knife did not return when using the knife reverse switch, so the manual override was used to return the knife.However, the jaws did not open, so the forceps were fired while clamped, causing the knife to stop.When interviewed, the comment was, "i think the knife reverse switch was pressed afterwards, but the jaws would not open." the cartridge color was gold.Another device was used to complete the case.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/10/2026.D4 batch #739d19.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pcee60a device was returned with no apparent damage and with a gst60d reload present.The reload was received with partially fired 1/2 and with damage on reload deck.Upon evaluation of the reload, the reload body, one-piece sled, and some drivers were noted to be damaged.The manual override door was out of position; the override lever was up which denotes that the knife was manually returned to home position.It should be noted after the manual override system is used the instrument is disabled and cannot be used for any subsequent firings.The bailout system was reset and then, it was tested for functionality in the straight position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples meet the staple release criteria.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.The event described of unintentional activation, difficult to open, would not reverse knife automatic and would not reverse button force, could not be confirmed as the device performed as intended and it opened and closed without any difficulties noted.Once the device completed the firing sequence the knife returned home as intended.The knife reverse button worked properly during testing.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 739d19, and no non-conformances were identified.

Brand Name
POWERED 60 ECHELON +, 280MM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24430966
Report Number3005075853-2026-01570
Device Sequence Number13323106
Product Code GDW
UDI-Device Identifier10705036015017
UDI-Public(01)10705036015017(10)A98U60(17)280831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCEE60A
Device Lot NumberA98U60
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2026
Supplement Date Received by Manufacturer03/05/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GST60D
Patient SexUnknown